CSN Login
Members Online: 15

Treatment update

letumwork's picture
Posts: 18
Joined: Mar 2013

Well, I started treatment last Wednesday- 1 round of 220mg Cisplatin mixed with Emend, Aloxi and Decadron., followed by a shot of Nuelasta on Thursday and radiation treatments Wed, Thurs, Fri, Mon and today. I felt pretty good Wed through Friday but then the wheels fell off Saturday and I slept most of the day. Some Nausea started to kick in by Easter and I've been rotating Zofran and Compazine but I have zero appetite and everything tastes like chalk,blah! Even the smoothies and shakes made with Ice cream taste hideous. At least no mouth sores yet and I can still pound the water. I thought the eating part even with no taste or bad taste would be easy but this is proving not to be the case. I just have no interest so everything that goes in takes a concentrated effort to get down and even more effort to keep down. I can't wait for things to progress from here! Should be a riot!


CivilMatt's picture
Posts: 3420
Joined: May 2012



It sounds like you are doing everything correctly, head off the nausea.  Now, you just have to find what works best for you on getting nutrition.  If you can eat, then do it, if you refuse to eat you better drink your meals and if you refuse to drink then it is time for the PEG.  You have to work with your body until it adjusts to the treatments.  Remember, there are other side effects coming and you don’t want them to pile on.   


For my self, I had a PEG and it made eating drip, drip easy.  I always drank one meal a day and drank lots of water.  I fought the battle of sore mouth hand throat with magic mouth wash and Lidocaine.


Toughen up, it won’t get much worse just different.



Posts: 63
Joined: Jan 2013

But woah 220 Cisplatin? Am I reading that right? My husband and I are debating whether to get the "big Bag" 100 mg or smaller, 40 mg, weekly. You are making us (him) seem wimpy. I guess that's what the Nuelasta is all about?

Funny, the husband and I were just discussing whether it would be easy for him to get food down if it tasted bad or like nothing at all. We think he probably can as he's not that fussy. I, however, was fit to be tied the other day when I bit into a slightly over-ripe piece of avocado. Almost melted down for minute there. lol

I guess there's no way to know what it will be like until you experience it.

Keep up the good work,


Tim6003's picture
Posts: 1506
Joined: Nov 2011

..no punches held back ...it's a bear dealing with all that  you have to deal with ...but the bottom line is each day you move forward is just that much closer to NED :)  Hang in there.


You too Helen!!!

(PS - I almost always whisper a prayer for good results and well being when I post replies, so I am praying for the best!!!)



letumwork's picture
Posts: 18
Joined: Mar 2013

I just read the Nurse notes that they gave me and the Cisplatin dose was 222mg with 500ml NS over 60 minutes. Interestingly enough I weighed 222 lbs at the start of treatment so I'm guessing the dose is 1mg per lb. The Nuelasta shot is working as my CBC yesterday was all normal except very high white blood cells which alarmed the first nurses I saw until they were told I got the Nuelasta shot. The Nausea has tapered off so right now bad taste and some fatigue are my only issues. The Doc also thinks I may have the start of a small yeast infection on my tongue which could be part of the taste issues. He gave me Fluconozole and some Mugard but no sores yet- OK- time to walk the dog- He's nosing me with that stupid look on his face which means one of 3 things: Time to eat, time to go on a walk or time to go hunting.


longtermsurvivor's picture
Posts: 1845
Joined: Mar 2010

in mg per meter squared body surface area.  BSA is computed off a chart which has height on the ordinate and weight on the absissa.  Dose will vary accordingly.  Anyway, there are many different protocals, and a huge difference in dosing depending on whether given weekly or q 3 wks.  None of this is to be the first bit concerned about of course.  Just do the best you can.  I got a little  more and a little more of this as the treatments progressed, but once it wore off, I felt good,, and then I ate everything in sight.  My thing was cheesecakes.  Because I was trying to gain weight in advane of radiation......






phrannie51's picture
Posts: 4268
Joined: Mar 2012

Sleep all you want and need....and don't feel bad about it.  I only say that because at first I did feel bad about it...like I wasn't pulling my weight....it's a whole world we enter when we fight C.  Ask your Onc about Emend in pill form for the first three days after a chemo treatment to take in conjunction during the day with Zophran and Compazine.  It's the big gun in the nausea world, and I think it really helps.

Do the Mugard religiously as labeled, and you very well may never get mouth sores during rads....it really worked for me and several others here.  I'm glad your Dr. knows about it and is willing to let his patients use it.....some are retisent to say the least.


Skiffin16's picture
Posts: 8264
Joined: Sep 2009

The EMEND capsuls like P mentioned are what I had also..., never sick. I'm surprised you didn't have some bone pain a few days after the Neulasta...

For me it felt like a bad flu at first, a few days after the injection... I was sitting doing some desk work, all of a sudden it felt like my back went out..., then all of the major bones in my body ached..., last a day or so.

The next two didn't effect me much, but by then I was 4+ weeks into chemo...

I can't remember your Tx Regime'.., if you are on the 3-week cycles, near the end of week 2 you'll start getting your taste back... If you are weekly, or concurrent with rads right now... You're pretty much ski-rewd until a few weeks post Tx...for taste and saliva.

You'll figure out what works for you.... Main thing is even if you can't stand it, you have to stay very hy\drated, and take in calories.




phrannie51's picture
Posts: 4268
Joined: Mar 2012

from the Neulasta, my Onc swore by Clariton (OTC)....I bought it but never had to use it.....like JG said....too...hydrate, hydrate, hydrate.....flush those kidneys.  Not to mention dehydration is the most miserable a person can feel from this treatment....


Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2015 © Cancer Survivors Network